EconPapers    
Economics at your fingertips  
 

Asymptotic Behavior of Optimal Weighting in Generalized Self‐Normalization for Time Series

Ting Zhang, Liliya Lavitas and Qiao Pan

Journal of Time Series Analysis, 2019, vol. 40, issue 5, 831-851

Abstract: Self‐normalization has been celebrated for its ability to avoid direct estimation of the nuisance long‐run variance and its versatility in handling the mean and other quantities. The self‐normalizer in its original form uses only recursive estimators of one direction, and generalizations involving both forward and backward estimators were recently given. Unlike existing results that weigh the forward and backward estimators in a deterministic manner, the current article focuses on a data‐driven weight that corresponds to confidence intervals with minimal lengths. We study the asymptotic behavior of such a data‐driven weight choice, and find an interesting dichotomy between linear and nonlinear quantities. Another interesting phenomenon is that, for nonlinear quantities, the data‐driven weight typically distributes over an uncountable set in finite‐sample problems but in the limit it converges to a discrete distribution with a finite support.

Date: 2019
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/jtsa.12472

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:40:y:2019:i:5:p:831-851

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:40:y:2019:i:5:p:831-851